Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

I am a 24 year old female that has struggled with acne since middle school.  My acne is not terrible and tends to seem a little hormonal.  My dermatologist suggested accutane as our last resort to keep my skin clear.  I have tried numerous topicals and oral antibiotics with no real results. 

I read a lot of blogs prior to starting accutane and hopefully have stocked up on all of the essential items:

Cerave Moisturizing Facial Lotion PM
Cerave Moisturizing Cream
Systane rewetting drops
Bag balm
Cerave face wash
Lots of hand creams and various chapsticks - my derm recommended aquaphor and aveeno but I have not purchased either yet.

My dose for the first month is 30 mg once daily and I am taking it in the evening with dinner.

Day 1 - Took my first dose last night.. I wouldn't expect to see any side effects this early and my derm told me not to expect any crazy side effects the first month but did say I will likely get chapped lips.  Anyways -  I woke up this morning with a new whitehead on my cheek and my lip was peeling but I think that is from the cold I have.

Link to post
Share on other sites

you too!

Day 13 -  So I haven't really decided how much I will be updating but have very little to report up to this point.  Immediately following my first dose, I'd say on day 2 or 3 I experienced extreme thirst.  I never drink water.. and by never I mean never... I started drinking about 80 oz a day on day 2 or 3 and that last about 3 days.  I am not back to drinking small amounts of water and don't experience the extreme thirst.  I have been using lotion every night but have not experienced any unusual dryness to my skin.  I have also been using bag balm on my lips at night and regular chapstick during the day and my lips have not been chapped.  I think I am starting to get the purge or initial breakout.  I woke up yesterday with 4 new spots (2 on chin and 2 on body).  

I have had a few drinks since being on accutane..1 with dinner.. 1.5 with dinner.. I didn't notice any issues. and yes I know it is hard on my liver.

 

 

Edited by hdm55
Link to post
Share on other sites

So I have been on absorbica for over a month now with no real side effects.  I had mild eczema on both hands after working (nurse) but it cleared up with no treatment.  

I have been using cerave moisturizing cream every night and regular chapstick during the day.  I have noticed that my hair does not need to be washed as frequently and that my skin feels kinda tacky but I haven't had any dry spots or flakiness.  

I had my check up yesterday and I am being moved to 60 mg/day and my labs were good.. so yay. 

I plan to begin using cerave moisturizing lotion in the mornings and the cream at night.  I will also be using bag balm on my lips at night.  

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×